Alert archive / Arkansas / Flash Flood Warnings in 2011

Flash Flood Warning 60, NWS Memphis, TN

April 25, 2011Clay County, Arkansas

NWS Memphis, TN issued this flash flood warning at Apr 25, 2011, 3:23 PM CDT for Clay County, Arkansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2011, 3:23 PM CDT (20:23 UTC)
Expired
Apr 25, 2011, 9:15 PM CDT
In force
6 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Unknown

County Clay County, AR

The radar

The Memphis radar (KNQA), 138 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

842 
WGUS54 KMEG 252023
FFWMEG
ARC021-260215-
/O.NEW.KMEG.FF.W.0060.110425T2023Z-110426T0215Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
323 PM CDT MON APR 25 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR OVERTOPPED LEVEES UPSTREAM OF...
  CLAY COUNTY IN EASTERN ARKANSAS...

* UNTIL 915 PM CDT

* AT 318 PM CDT...LEVEES ON THE BLACK RIVER ARE BEING OVERTOPPED IN 
BUTLER COUNTY MISSOURI. WATER OVERTOPPING LEVEES WILL SPREAD 
DOWNSTREAM INTO CLAY COUNTY AND WILL LEAD TO FLASH FLOODING NEAR THE 
BLACK RIVER. 

LAT...LON 3650 9060 3650 9033 3644 9039 3643 9060

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 12:47 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Apr 25, 12:47 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1247 PM CDT MON APR 25 2011

.UPDATE... /ISSUED 1123 AM CDT MON APR 25 2011/

SECOND LINEAR MCS OF THE MORNING WAS MOVING THROUGH THE MS RIVER
DELTA AT 1015 AM. KNQA RADAR INDICATED A MESO LOW ABOUT 50 MILES
NW OF JONESBORO. THE POTENTIAL SEVERITY OF THE MCS WAS LESSENED
SOMEWHAT BY A REMNANT COLD POOL LEFT FROM THE MCS THAT LIFTED
THROUGH THE MIDSOUTH EARLY THIS MORNING.

MAIN CONCERN IN THE SHORT TERM IS THE SOUTHERN END OF THIS LINE...
WHICH IS IN CLOSER PROXIMITY TO LESS WORKED OVER AND MORE UNSTABLE
AIR. DAMAGING WINDS APPEAR TO THE PRIMARY THREAT OVER NORTH MS.

GOES VISIBLE AND IR IMAGERY SHOWED RAPID DEVELOPMENT OF THUNDERSTORM
CLUSTERS OVER NORTHEAST TX...EASTERN OK AND NORTHWEST AR. WATER
VAPOR IMAGERY SHOWED SIGNIFICANT UPPER LEVEL HEIGHT FALLS MOVING
INTO THE RED RIVER VALLEY AT MIDMORNING. ADDITIONAL UPPER LEVEL
ENERGY WAS EVIDENT ON WATER VAPOR IMAGERY... DROPPING INTO THE
BASE OF THE WEST TX TROF. THIS WILL LIKELY DIG THE TROF FURTHER
BEFORE IT EJECTS INTO THE MID MS RIVER VALLEY BY LATE THIS EVENING.

BY LATE AFTERNOON AND EARLY EVENING... EXPECT A SQUALL LINE TO
TAKE SHAPE OVER AR...AHEAD OF THE UPPER TROF. THIS SQUALL LINE
WILL LIKELY ARRIVE IN NORTHEAST AR BY 8 OR 9 PM...AND SPREAD THROUGH
THE REMAINDER OF THE MIDSOUTH THROUGH THE OVERNIGHT.

PWB

&&

.PREV DISCUSSION... /ISSUED 447 AM CDT MON APR 25 2011/

DISCUSSION...CORRECTION...PREVIOUS VERSION SENT PREMATURELY.

A DANGEROUS FLOODING SITUATION IS EVOLVING ACROSS THE
MIDSOUTH...AND TWO ROUNDS OF SEVERE THUNDERSTORMS ARE EXPECTED...

THE STORM PREDICTION CENTER HAS INCLUDED AT LEAST PORTIONS OF THE
MIDSOUTH IN A MODERATE RISK FOR SEVERE WEATHER THEIR DAYS ONE TWO
AND THREE CONVECTIVE OUTLOOKS.

THE STALLED FRONTAL BOUNDARY WE HAVE BEEN TALKING ABOUT FOR A
COUPLE OF DAYS NOW REMAINS PARKED ACROSS SOUTHERN MISSOURI
EXTENDING WEST INTO NORTHWEST ARKANSAS. SHOWERS AND THUNDERSTORMS
CONTINUE TO PLAGUE AREAS ALONG AND TO ITS SOUTH. RAINFALL TOTALS
HAVE NOW EXCEEDED 10 INCHES IN PORTIONS OF NORTHEAST ARKANSAS. PW
VALUES BETWEEN 1.5 AND 1.75 INCHES CONTINUE TO PRODUCE TORRENTIAL
RAINFALL RATES. A COMBINATION OF A 30-40 LLJ AND MARGINAL
INSTABILITY ENHANCED BY MID-60 DEGREE DEWPOINTS HAVE KEPT STORMS
GOING THROUGH THE NIGHT.

ONGOING CONVECTION MAY PLAY A BIG ROLE ON WHERE THE BEST CHANCE
OF TORNADOES MATERIALIZES. MUCH OF THE AREA WILL HAVE A DEEP COLD
POOL TO OVERCOME BEFORE ANY REAL TORNADO THREAT DEVELOPS.
HOWEVER...AS TEMPERATURES WARM TOMORROW...INSTABILITY WILL
INCREASE DRAMATICALLY...ESPECIALLY WEST OF THE MISSISSIPPI RIVER
AND STORMS WILL ONCE AGAIN INCREASE IN INTENSITY. A SURFACE LOW
WILL TRACK FROM CENTRAL OKLAHOMA INTO CENTRAL MISSOURI. AT THE
SAME TIME A NEGATIVELY TILTED SHORTWAVE WILL SHIFT ACROSS
ARKANSAS...AND AN INTENSE 60+KT LLJ WILL DEVELOP BELOW. DESPITE
RATHER UNIMPRESSIVE MID LEVEL LAPS RATES...DYNAMIC ENERGY AND
SURFACE BASED INSTABILITY SHOULD BE MORE THAN ENOUGH TO SUPPORT
SUPER CELL THUNDERSTORMS. AFTERNOON 0-3KM SRH WILL BE BETWEEN 350
AND 550 M2/S2 WILL BE SUFFICIENT TO PRODUCE A FEW STRONG
TORNADOES.

OVERNIGHT...WE SHOULD SEE THE STORMS CONGEAL INTO A SQUALL LINE
AND SHIFT ACROSS THE MISSISSIPPI RIVER. DESPITE LOSS OF DAYTIME
INSOLATION...DYNAMIC ENERGY SHOULD BE MORE THAN ENOUGH TO KEEP THE
SEVERE THREAT GOING THROUGH THE NIGHT.

THE SURFACE LOW WILL TRACK NEARLY STRAIGHT NORTHWARD TOMORROW
NIGHT AND ANOTHER FRONT WILL STALL ACROSS THE MIDSOUTH. THIS FRONT
SHOULD STALL A BIT FARTHER SOUTH AND EAST FROM THE PREVIOUS ONE
RESULTING IN TRAINING OF SHOWERS AND THUNDERSTORMS FARTHER SOUTH
AND EAST ACROSS MORE OF THE MIDSOUTH. FLASH FLOODING WILL REMAIN A
BIG CONCERN AS PW VALUES REMAIN VERY HIGH. BASIN AVERAGE RAINFALL
TOTALS BETWEEN THREE AND SIX INCHES ARE EXPECTED ACROSS THE
MIDSOUTH TOMORROW THROUGH TOMORROW NIGHT WITH LOCALLY HIGHER
AMOUNTS. GUIDANCE HAS THE HIGHEST TOTALS NEAR MEMPHIS.

THE SECOND ROUND OF SEVERE STORMS ARE EXPECTED TUESDAY
AFTERNOON...LASTING THROUGH THE OVERNIGHT HOURS. AS THE NEXT
SHORTWAVE ROTATES OUT OF THE PLAINS. A VERY STRONG LLJ AND A
COUPLED UPPER LEVEL JET STRUCTURE...WILL BE BALANCED BY STRONG
SURFACE BASED INSTABILITY ON THE ORDER OF 15000-2000 CAPE
RESULTING IN SUSTAINED ROTATING UPDRAFTS. SOME STRONG TORNADOES
MAY DEVELOP. IN ADDITION LARGE HAIL...DAMAGING WIND...AND AN
ONGOING THREAT OF FLOODING WILL EXIST TUESDAY NIGHT.

BY MIDDAY WEDNESDAY..DRY CONDITIONS WILL RETURN TO THE MIDSOUTH.
THURSDAY AND FRIDAY SHOULD BE VERY NICE AND DRY. HIGHS SHOULD BE
IN THE 70S WITH LOWS IN THE MIDDLE 40S TO MIDDLE 50S.

MODELS DIVERGE DRASTICALLY THIS WEEKEND. THE GFS BRINGS ANOTHER
ROUND OF STORMS TO THE AREA ALONG A COLD FRONT SATURDAY AFTERNOON
INTO THE OVERNIGHT HOURS...WHILE THE ECMWF STALLS THE FRONT
FARTHER NORTH. WILL CONCENTRATE ON THE MORE SHORT TERM ISSUES AND
TAKE MIDDLE OF THE ROAD APPROACH FOR NOW.

30/SIRMON

&&

.AVIATION...

18Z TAF SET

LINE OF SHRAS/TSRAS LOCATED CURRENTLY ALONG MS RIVER WILL CONTINUE
TO MOVE EAST DURING AFTERNOON. ONCE LINE MOVES EAST...EXPECT A
BREAK IN CHANCES FOR SHRAS/TSRAS. AFTER 23Z-00Z...SCATTERED
DEVELOPMENT OF SHRAS/TSRAS WILL BEGIN TO DEVELOP IN ASSOCIATION
WITH A SHORTWAVE APPROACHING THE AREA. EVENTUALLY TSRAS WILL FORM
A LINE AND PUSH EAST THROUGH THE CWA. TIMING AT KJBR WILL BE
BETWEEN 0-3Z...AT KMEM BETWEEN 3-6Z...AT MKL BETWEEN 4-9Z AND AT
KTUP BETWEEN 5-10Z. MVFR CIGS WILL LINGER BEHIND THE LINE.
ADDITIONAL TSRA DEVELOPMENT MAY OCCUR AFTER 15Z ACROSS EASTERN
ARKANSAS. STRONG AND GUSTY SOUTH WINDS EXPECTED THROUGH THE PERIOD.

KRM

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  84  69  81  66 / 100 100  70  90
MKL  84  66  80  63 / 100 100  70  90
JBR  80  62  78  57 / 100 100  70  80
TUP  86  67  84  68 /  60  80  60  70

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR CLAY-GREENE-
     LAWRENCE-RANDOLPH.

     FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     EVENING FOR CRAIGHEAD-CRITTENDEN-CROSS-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     EVENING FOR ALCORN-BENTON MS-COAHOMA-DESOTO-LAFAYETTE-
     MARSHALL-PANOLA-PRENTISS-QUITMAN-TATE-TIPPAH-TISHOMINGO-
     TUNICA-UNION.

TN...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR LAKE-OBION.

     FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     EVENING FOR CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-
     GIBSON-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAUDERDALE-
     MADISON-MCNAIRY-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Apr 25, 9:34 AM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
934 AM CDT MON APR 25 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261645-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
934 AM CDT MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT
OVER THE ARKANSAS DELTA SOUTH OF JONESBORO... THE NORTHWEST
MISSISSIPPI RIVER DELTA... AND SOUTHWEST TENNESSEE. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF THE
MIDSOUTH. THE PRIMARY RISKS THROUGH TONIGHT INCLUDE DAMAGING
STRAIGHT LINE WINDS...TORNADOES AND LARGE HAIL. THE SEVERE THREAT
WILL MAXIMIZED THIS EVENING INTO THE EARLY OVERNIGHT... WITH THE
PASSAGE OF A SEVERE SQUALL LINE.

A FLASH FLOOD WATCH IS IN EFFECT TODAY FAR NORTHEAST ARKANSAS...
THE MISSOURI BOOTHEEL AND FAR NORTHWEST TENNESSEE. TONIGHT...A
FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF THE MIDSOUTH...
GENERALLY NORTHWEST OF A LINE FROM TUPELO MISSISSIPPI TO GLENDORA
MISSISSIPPI. SEE THE LATEST FLASH FLOOD WATCH FOR ADDITIONAL
DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TUESDAY THROUGH
WEDNESDAY MORNING OVER THE ARKANSAS AND MISSISSIPPI DELTA AS WELL
AS SOUTHWEST TENNESSEE. IN THE MODERATE RISK AREA...AN ENHANCED
RISK OF STRONG AND LONG TRACKED TORNADOES IS POSSIBLE...ESPECIALLY
TUESDAY EVENING...ALONG WITH DAMAGING WIND AND LARGE HAIL. A
SLIGHT RISK FOR SEVERE WEATHER EXISTS ACROSS THE REMAINDER OF THE
MIDSOUTH.

ON WEDNESDAY...THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS
EAST OF THE MISSISSIPPI RIVER. THE REMAINDER OF THE MIDSOUTH IS
UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON WEDNESDAY.
THERE MAY BE AN ENHANCED RISK OF LONG TRACKED STRONG TORNADOES...
PARTICULARLY DURING THE MORNING FOR AREAS EAST OF THE MISSISSIPPI
RIVER.

MULTIPLE ROUNDS OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY WILL BRING
SEVERAL INCHES OF RAIN TO THE MIDSOUTH RESULTING IN THE THREAT
FOR SIGNIFICANT FLASH FLOODING. A FLASH FLOOD WATCH CONTINUES THROUGH
WEDNESDAY AFTERNOON. CONSULT THE FLASH FLOOD WATCH FOR DETAILS.

AREA RIVERS WILL RISE THROUGH NEXT WEEK...AND SIGNIFICANT...
POSSIBLY RECORD BREAKING RIVER FLOODING IS POSSIBLE ON THE
MISSISSIPPI BY LATE NEXT WEEK AS RUN OFF FROM HEAVY RAINFALL
UPSTREAM BEGINS TO WORK ITS WAY SOUTH.

STRONG NON THUNDERSTORM WINDS WILL LIKELY OCCUR BEHIND THE EXITING
STORMS ON WEDNESDAY. WIND ADVISORIES WILL LIKELY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FROM TODAY THROUGH WEDNESDAY.

PWB

In the hours before

Special weather statement, Apr 25, 12:06 PM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1206 PM CDT MON APR 25 2011

MSZ001-002-007-008-010>012-020-TNZ088-089-251800-
DE SOTO MS-MARSHALL MS-TUNICA MS-TATE MS-PANOLA MS-COAHOMA MS-
QUITMAN MS-TALLAHATCHIE MS-FAYETTE TN-SHELBY TN-
1206 PM CDT MON APR 25 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 100 PM CDT FOR...

  COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
  DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHWESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
  TATE COUNTY IN NORTHWEST MISSISSIPPI...
  WESTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
  WESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 11 MILES NORTHWEST OF MEEMAN
SHELBY FOREST STATE PARK TO 6 MILES SOUTH OF SHERARD AT 1206 PM
CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN COAHOMA...DESOTO...FAYETTE...MARSHALL...PANOLA...QUITMAN...
SHELBY...TALLAHATCHIE...TATE AND TUNICA COUNTIES...INCLUDING
LOCATIONS NEAR BARTLETT...BATESVILLE...CHARLESTON...CLARKSDALE...
COLLIERVILLE...CORDOVA...GERMANTOWN...HERNANDO...HORN LAKE...MEEMAN
SHELBY FOREST STATE PARK...MIDTOWN MEMPHIS...MILLINGTON...OLIVE
BRANCH...SENATOBIA AND SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY.
THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES ARKABUTLA LAKE...GRASSY
LAKE...HORN LAKE...HORSESHOE LAKE...LAKE MCKELLAR...MOON LAKE AND
ROBCO LAKE.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3390 9045 3412 9067 3412 9085 3413 9086
      3443 9058 3469 9055 3451 9054 3443 9040
      3452 9020 3486 9020 3475 9052 3480 9054
      3488 9033 3489 9045 3489 9028 3505 9029
      3514 9007 3541 9006 3540 8938 3390 9006
TIME...MOT...LOC 1706Z 270DEG 27KT 3542 9019 3413 9071
Special weather statement, Apr 25, 12:09 PM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1209 PM CDT MON APR 25 2011

MOZ115-TNZ001-002-019-020-048>051-251815-
PEMISCOT MO-CROCKETT TN-LAUDERDALE TN-GIBSON TN-LAKE TN-OBION TN-
HAYWOOD TN-DYER TN-TIPTON TN-
1209 PM CDT MON APR 25 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 115 PM CDT FOR...

  WESTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  DYER COUNTY IN NORTHWEST TENNESSEE...
  NORTHWESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN LAKE COUNTY IN NORTHWEST TENNESSEE...
  SOUTHWESTERN OBION COUNTY IN NORTHWEST TENNESSEE...
  PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
  WESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
  TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM DEERING TO 19 MILES WEST OF
MUNFORD AT 1209 PM CDT...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CROCKETT...DYER...GIBSON...HAYWOOD...LAKE...LAUDERDALE...
OBION...PEMISCOT AND TIPTON COUNTIES...INCLUDING LOCATIONS NEAR
CARUTHERSVILLE...COVINGTON...DYERSBURG...FORT PILLOW STATE PARK...
HAYTI...RIPLEY AND STEELE...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES CHISHOLM LAKE...OPEN LAKE AND
SUNK LAKE.

&&

LAT...LON 3636 8905 3540 8932 3542 9005 3538 9016
      3539 9017 3548 9008 3542 9007 3545 9000
      3555 9004 3553 8993 3560 8996 3564 8985
      3573 8995 3584 8969 3588 8977 3592 8974
      3590 8964 3600 8972 3600 8996 3631 8996
TIME...MOT...LOC 1709Z 267DEG 31KT 3623 8987 3539 9011
Local storm report, Apr 25, 1:00 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
100 PM CDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

&&

ZEI
Local storm report, Apr 25, 1:02 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
102 PM CDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     TORNADO          COLLIERVILLE            35.06N 89.68W
04/25/2011                   SHELBY             TN   EMERGENCY MNGR

            TORNADO REPORTED TO EMA BY LAW ENFOREMENT

1241 PM     TORNADO          BARTLETT                35.22N 89.84W
04/25/2011                   SHELBY             TN   EMERGENCY MNGR

            TORNADO REPORTED TO EMA BY LAW ENFORCEMENT.

1246 PM     FUNNEL CLOUD     OLIVE BRANCH            34.95N 89.83W
04/25/2011                   DESOTO             MS   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED NEAR THE KROGER NEAR COMMERCE AND
            MT PLEASANT.

&&

ZEI
Local storm report, Apr 25, 1:58 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
158 PM CDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND DMG     3 SE BARTLETT           35.18N 89.80W
04/25/2011                   SHELBY             TN   PUBLIC

            LARGE TREE LIMBS DOWN IN THE BELLE TREES NEIGBORHOOD.

1240 PM     TORNADO          COLLIERVILLE            35.06N 89.68W
04/25/2011                   SHELBY             TN   EMERGENCY MNGR

            TORNADO REPORTED TO EMA BY LAW ENFOREMENT

1241 PM     TORNADO          BARTLETT                35.22N 89.84W
04/25/2011                   SHELBY             TN   EMERGENCY MNGR

            TORNADO REPORTED TO EMA BY LAW ENFORCEMENT.

1246 PM     FUNNEL CLOUD     OLIVE BRANCH            34.95N 89.83W
04/25/2011                   DESOTO             MS   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED NEAR THE KROGER NEAR COMMERCE AND
            MT PLEASANT.

1246 PM     FUNNEL CLOUD     1 N COLLIERVILLE        35.07N 89.68W
04/25/2011                   SHELBY             TN   PUBLIC

            WINDS ESTIMATED AT 55 MPH. LOW LYING FUNNEL CLOUD AT
            HOUSTON LEVEE AND WOLF RIVER.

&&

ZEI
Local storm report, Apr 25, 3:00 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
300 PM CDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     FUNNEL CLOUD     6 W HUNTINGDON          36.01N 88.52W
04/25/2011                   CARROLL            TN   EMERGENCY MNGR

            FUNNEL CLOUD NEAR MCLEMORESVILLE.

0238 PM     FUNNEL CLOUD     NW VALE                 36.12N 88.27W
04/25/2011                   CARROLL            TN   EMERGENCY MNGR

            FUNNEL CLOUD NEAR MIXIE 4 MILES NORTHWEST OF VALE.

&&

ZEI

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 8:05 PM CDTSevere Thunderstorm WarningMEGClay, Greene, Randolph40 min
Apr 24, 8:38 PM CDTSevere Thunderstorm WarningMEGClay37 min
Apr 24, 8:40 PM CDTSevere Thunderstorm WarningMEGRandolph50 min
Apr 24, 8:59 PM CDTFlash Flood WarningMEGClay, Greene, Lawrence, Randolph6 hr
Apr 24, 9:11 PM CDTTornado WarningMEGRandolph34 min
Apr 24, 9:40 PM CDTSevere Thunderstorm WarningMEGClay, Randolph37 min
Apr 24, 10:37 PM CDTSpecial Weather StatementMEGCraighead, Mississippi, Poinsett38 min
Apr 24, 10:42 PM CDTSpecial Weather StatementMEGClay, Greene33 min
Apr 24, 11:27 PM CDTFlash Flood WarningMEGClay3 hr
Apr 25, 10:12 AM CDTFlash Flood WarningMEGClay, Craighead, Greene, Lawrence, Mississippi, Randolph3 hr
Apr 25, 10:39 AM CDTSpecial Weather StatementMEGCrittenden, Cross, Lee, Phillips, St. Francis51 min
Apr 25, 11:13 AM CDTSpecial Weather StatementMEGCraighead, Mississippi, Poinsett32 min
Apr 25, 11:37 AM CDTSpecial Weather StatementMEGPhillips38 min
Apr 25, 11:41 AM CDTSpecial Weather StatementMEGCrittenden, Mississippi49 min
Apr 25, 12:13 PM CDTSevere Thunderstorm WarningMEGCrittenden47 min
Apr 25, 12:24 PM CDTSevere Thunderstorm WarningMEGCrittenden, Mississippi51 min
Apr 25, 4:27 PM CDTTornado WarningMEGRandolph48 min
Apr 25, 4:50 PM CDTTornado WarningMEGLawrence, Randolph40 min
Apr 25, 4:59 PM CDTFlash Flood WarningMEGClay, Greene, Lawrence, Randolph7 hr
Apr 25, 5:25 PM CDTTornado WarningMEGClay, Lawrence, Randolph50 min
Apr 25, 6:14 PM CDTSevere Thunderstorm WarningMEGClay, Lawrence, Randolph46 min

Nearby

Flash Flood Warnings in Arkansas, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.